Jump to content
Important Survey - Please Participate ×

Hello - Want to wean off Lorazepam!


[da...]

Recommended Posts

I was prescribed lorazepam about four months ago for anxiety and difficultly sleeping due to a cancer diagnosis.  My family doctor prescribed 0.5 mg, 2 times per day.  For the first 2 months, I was only taking 0.5 mg per night, but then I was referred to a psychiatrist because my anxiety was off the charts and I was starting to experience agoraphobia.  Long story short, he instructed me to take the 0.5 mg, 2 times per day in addition to 10 mg of Cipralex and 30 mg of Remeron.  I am now cancer free (Stage 1 & only required surgery). I'm trying desperately to get my life back together.  I am suffering from depression and anxiety and I'm terrified of weaning off lorazepam.  I spoke to my psychiatrist about weaning and his response was that maybe I could start cutting the full nighttime dose of 0.5 mg.  From everything I've read, this is not recommended.  I have started scraping small amounts off my nighttime dose for the last couple of weeks.  I want to join BenzoBuddies for information about tapering and how other people managed to get off benzos.  Thank you!
Link to comment
Share on other sites

Hello Daisymom,

 

Welcome to Benzo Buddies! I'm sorry to hear about the cancer diagnosis but it's very good that it was just stage 1 and dealt with by having surgery.  Lorazepam seems to be one of the 'go to' drugs given to people who are understandably anxious about a cancer diagnosis.

 

Although the length of time you've taken lorazepam is pretty short, it certainly is enough time for a physical dependency to develop.  It is also possible that the increase in anxiety and depression might be due to reaching tolerance to the dose you were taking. Did you feel better once you started dosing twice per day?  Benzos, in my opinion, do a good job of creating anxiety and depression. They did for me.

 

I agree that the suggestion from your psychiatrist is far too aggressive.  Try not to be afraid of tapering. With a good sensible plan you'll be able to taper off. 

 

Usually a reduction of no more than 5-10% every 10-14 days is suggested.  This can allow your system to adjust to the dose changes. I'll give you a link to the Planning Your Withdrawal Board for more information.

 

You'll find others who are tapering or have tapered this medication.  We'll be happy to support and inform you as you go through the process. This is doable.  Please do ask questions, we're here to help.

 

 

Planning Your Withdrawal (Taper Plans)

 

pianogirl  :)

Link to comment
Share on other sites

Thank you so much for the response Pianogirl.  Your encouragement is much appreciated.  I've been looking around the forum and it seems full of great information.  I have been reading horror stories and I'm pretty scared, but I'm hopeful.  Thanks again :)
Link to comment
Share on other sites

Hi daisy

 

I’m so happy for you that the cancer is dealt with.  Now you can get on with the benzo taper.  Keep in mind, your anxiety about tapering is your anxiety.  It’s not a statement of fact, other than ‘anxiety speaking’.  You can manage your taper and be in charge of it, so you don’t have to fear it.  Take it nice and easy, taper no more than 10 % at one go.  Hold that and wait for symptoms to settle a bit.  Really try not to let your fear run the show.  You have good days ahead.  Welcome to BB. 

Link to comment
Share on other sites

×
×
  • Create New...